MAUDE Adverse Event Report: INVIVO CORPORATION MWI; PHYSIOLOGICAL PATIENT MONITOR

INVIVO CORPORATION MWI; PHYSIOLOGICAL PATIENT MONITOR
Model Number 866185
Health Effect - Clinical Code No Information (3190)
Date of Event 01/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A follow-up report will be submitted upon completion of the investigation.
 
Event or Problem Description
The hospital's biomed reported that a patient coded while on the monitor and, during the code, the device was displaying intermittent signal loss for spo2.
 
Additional Manufacturer Narrative
The hospital advised philips technical support that they had planned to evaluate the device themselves.Philips requested the outcome of this evaluation from the hospital, but this has not been provided.The hospital then requested that philips evaluate the device.A philips field service engineer (fse) was dispatched to the hospital site.The fse contacted the hospital in order to schedule the visit to the hospital.The hospital advised the fse at that time that the device had been put back into service following the incident.When the fse arrived at the hospital, he inspected the wireless spo2 module, cable and finger probe and found no damage to these items.The fse inserted a battery into the spo2 module and it powered on and operated as expected.The fse also inspected the wireless ecg module and cable and found no damage to these items.The fse inserted batteries into the ecg module and it powered on and operated as expected.The fse also tested the patient monitor and found it to be operating as expected.The fse then performed spo2 and ecg verification testing per the device¿s service manual instructions and the device passed all testing.No signal loss was experienced during all testing performed.The fse also tested the device¿s alarms and found that the device alarmed as expected.Additionally, the fse inspected the remote monitor in the control room (ip5) and found the flexible antenna (pn: 989803176511) to be located on the window ledge in a horizontal position.The flexible antenna aids in communication between the patient monitor in the magnet room and the remote monitor in the control room and is intended to be mounted on the control room window.The fse powered on the ip5 monitor and found it operating as expected.In conclusion, the hospital reported problem of intermittent signal loss for spo2 was not duplicated or confirmed during philips evaluation of the device.However, the position in which the fse found the flexible antenna likely contributed to any communication/signal drop out experienced at the remote monitor in the control room.The fse advised the hospital¿s biomed of his findings related to the position of the flex antenna.To correct this, the biomed repositioned the flex antenna.The device remains at the hospital site.Submission of a report does not constitute an admission that medical personnel, user facility, importer, distributor, manufacturer, or product caused or contributed to the event.

Brand Name
MWI
Common Device Name
PHYSIOLOGICAL PATIENT MONITOR
Manufacturer (Section D)
INVIVO CORPORATION
12151 research parkway
suite 200
orlando FL 32826
MDR Report Key8290034
Report Number1051786-2019-00005
Device Sequence Number1953286
Product Code MWI
UDI-Device Identifier00884838039131
UDI-Public(01)00884838039131
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K152330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 01/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number866185
Device Catalogue Number866185
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/22/2019
Supplement Date Received by Manufacturer01/22/2019
Initial Report FDA Received Date01/30/2019
Supplement Report FDA Received Date03/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1